Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 7, NWS Corpus Christi, TX

May 28, 2006Calhoun County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 28, 2006, 11:20 AM CDT for Calhoun County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2006, 11:20 AM CDT (16:20 UTC)
Expired
May 28, 2006, 1:15 PM CDT
In force
115 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 116 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3283 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3283 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 281623
FFWCRP
TXC057-281815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1120 AM CDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN SOUTH TEXAS

* UNTIL 115 PM CDT

* AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.   
  DOPPLER RADAR ESTIMATED AROUND 2 INCHES OF RAINFALL HAVE OCCURRED
  WITH THIS STORM. AN ADDITIONAL 1 TO 3 INCHES ARE POSSIBLE AS THE 
  THUNDERSTORM SLOWLY MOVES EAST.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...KAMAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2866 9667 2854 9689 2845 9674 2834 9665
      2845 9645 2855 9663

$$

TE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 10:09 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 28, 10:09 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1009 AM CDT SUN MAY 28 2006

.UPDATE...HAVE UPDATED FCST TO INCREASE POPS ACROSS THE E CWA THIS
MORNING. THE 12Z CRP SOUNDING SHOWED A PRECIP WATER OF OVR 2
INCHES WHICH IS WELL ABV WHAT MODELS FCSTD. THERE IS LITTLE
CAP...NO CIN AND LARGE CAPE. STORMS FROM BENAVIDES TO VICTORIA ARE
EXPECTED TO MOVE TO THE COAST OVER THE NEXT COUPLE OF HOURS.
HOWEVER...OUTFLOW IS LIKELY TO BEGIN STABILIZING AREAS CLOSE TO THE
COAST AND AM EXPECTING THE STORMS TO BEGIN DECREASING IN INTENSITY
WITH MAINLY HEAVY RAINFALL CONTINUING TO BE THE MAIN THREAT.

&&

.PREV DISCUSSION... (ISSUED 734 AM CDT SUN MAY 28 2006)

UPDATE...HAVE INCREASED POPS FOR THE REMAINDER OF THE DAY.
PREVIOUS THINKING WAS THAT VORT MAX WOULD BE EAST OF OUR AREA WITH
SUBSIDENCE IN ITS WAKE.  HOWEVER IT LOOKS LIKE ENOUGH BOUNDARIES
WILL BE AROUND TO WARRANT INCREASED POPS. ALSO 12Z CRP SOUNDING SHOWING
PWS OF 2.16 WITH HIGH CAPE AND NO CIN. ALSO DROPPED TEMPS A BIT
DUE TO CLOUD COVER.

PREV DISCUSSION... (ISSUED 632 AM CDT SUN MAY 28 2006)

UPDATE...UPDATED ZONES FOR INCREASED THUNDERSTORM COVERAGE THIS
MORNING MAINLY OVER THE NORTHERN COUNTIES.

PREV DISCUSSION... (ISSUED 336 AM CDT SUN MAY 28 2006)

SHORT-TERM (TODAY AND TONIGHT)...VORT MAX MOVING INTO SW TX PRODUCING
LARGE AREA OF SHOWERS AND THUNDERSTORMS MAINLY NORTH OF OUR AREA
EARLY THIS MORNING. FIRST CONVECTIVE COMPLEX HAS WEAKENED
CONSIDERABLY WITH SECOND AREA OF CONVECTION STILL HOLDING TOGETHER
TO OUR NORTHWEST. LOOKS LIKE VERY NRN ZONES WILL BE CLIPPED BY
THIS COMPLEX THIS MORNING AS IT MOVES EASTWARD. ALSO LOOKING AT
WIDELY SCATTERED STREAMER SHOWERS IN UNSTABLE ATMOSPHERE MOVING IN
FROM THE GULF OF MEXICO EAST OF I-37. APPEARS THAT BY THIS AFTERNOON
WE WILL BE IN SUBSIDENCE REGION BEHIND THE VORT MAX WITH BEST CHANCE
OF PRECIP MOVING OFF TO OUR EAST. WILL CONTINUE THOUGH TO LEAVE 20
POPS IN FORECAST FOR THIS AFTERNOON OVER ERN 1/3 OF THE AREA AS
ENOUGH HEATING AND MOISTURE MAY BE ENOUGH TO OVERCOME SUBSIDENCE.
CLOUDS WILL PLAY HAVOC WITH TEMPS TODAY BUT HAVE GENERALLY GONE A
DEGREE OR TWO COOLER THAN WHAT WE HAVE SEEN THE LAST FEW DAYS. FOR
TONIGHT...ETA SHOWING ANOTHER SHORTWAVE MOVING INTO SW TX BUT AGAIN
IT LOOKS LIKE MAIN ENERGY WILL BE JUST TO OUR NORTH SO WILL JUST GO
WITH 20 POPS FOR NOW OVER NORTHERN HALF OF CWFA WITH POSSIBLE
SHOWERS AGAIN STREAMING NORTHWARD FROM THE GULF OF MEXICO MAINLY EAST
OF I-37.

MARINE...LOW-LEVEL JET WILL WEAKEN THIS MORNING BUT WINDS WILL
STILL BE IN CAUTION LEVEL FOR TODAY AS PRESSURE GRADIENT REMAINS
TIGHT. WIDELY SCATTERED STREAMER SHOWERS WILL CONTINUE THROUGH THE
MORNING AND THEN DISSIPATE BY THIS AFTERNOON. LOW-LEVEL JET LOOKS TO
GET CRANKED UP AGAIN THIS EVENING SO WILL GO AHEAD AND ISSUE SMALL
CRAFT ADVISORY FOR BAYS AND NEAR SHORE WATERS FROM 00Z TO 06Z.

AVIATION...CONVECTIVE THUNDERSTORM COMPLEX WILL WEAKEN AS IT MOVES
ACROSS THE NORTHERN PORTION OF THE FORECAST AREA FOR THIS MORNING.
WILL ALSO SEE WIDELY SCATTERED SHOWERS EAST OF I-37 WITH RAINFALL
MOVING IN FROM THE GULF OF MEXICO. MVFR CIGS WILL PREVAIL THIS
MORNING WITH VFR CONDITIONS OUTSIDE OF PRECIP AREAS BY 14-15Z.

LONG TERM (MONDAY THROUGH SATURDAY)...PRETTY MUCH THE SAME
SCENARIO THAT HAS BEEN DISCUSSED FOR THE PAST FEW DAYS REMAINS IN
PLACE. ONLY REAL DIFFERENCE IS THAT THE GFS IS SHOWING LESS
MOISTURE (PRECIP WATER) THAN IT WAS ADVERTISING EARLIER.
STILL...LACK OF DAYTIME CAP...WEAK UPPER LOW AND DAYTIME HEATING
ALONG THE SEA BREEZE SHOULD HELP TO PROVIDE A CHANCE FOR
CONVECTION MAINLY MONDAY THROUGH WEDNESDAY...WITH THE BEST SHOT
AREA-WIDE OCCURRING ON TUESDAY. DRIER AIR BEGINS TO INVADE AREA ON
THURSDAY...WITH PWS BELOW 1.5 INCHES BY FRIDAY. WITH MOISTURE
VALUES SO LOW...AND WITH THE UPPER RIDGE TRYING TO BUILD IN ON
FRIDAY...PREFER TO HAVE THE FORECAST DRY AND NOT MENTION RAINFALL.
APPEARS UPPER RIDGE WILL GET A BIT STRONGER ON SATURDAY SO NO RAIN
MENTIONED FOR THE WEEKEND AS WELL. COOLEST AFTERNOONS WILL BE
MONDAY THROUGH WEDNESDAY AS THE CLOUDS AND PRECIP KEEP HEATING AT
BAY. THEN GENERALLY EXPECT TEMPS IN THE 90S EXCEPT NEAR COAST
THURSDAY THROUGH SATURDAY...WITH NEAR 100 AT KLRD. MIN TEMPS WILL
FALL A BIT AFTER BEING WARMER THAN NORMAL MONDAY NIGHT THROUGH
WEDNESDAY NIGHT...BUT DID STAY A BIT ABOVE GFSX NUMBERS AS BELIEVE
GFSX MAY BE A BIT TOO COLD TOWARD THE END OF THE WEEK.

CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

MW/98...SHORT-TERM

CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

MW/98...SHORT-TERM

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT-TERM
JV/71...LONG-TERM
Hazardous weather outlook, May 28, 5:43 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
543 AM CDT SUN MAY 28 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
543 AM CDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PORTIONS OF THE AREA
THIS MORNING PRODUCING GUSTY WINDS TO 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY RAINFALL AND POSSIBLE SMALL HAIL.
SCATTERED SHOWERS AND THUNDERSTORMS WILL POSSIBLE AGAIN FOR
TONIGHT.

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY...THEN
A SLIGHT CHANCE FOR THUNDERSTORMS MOST LOCATIONS ON THURSDAY. NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH ONE OR
TWO STORMS COULD PRODUCE GUSTY WINDS AROUND 45 MPH AND SMALL HAIL
DURING THE AFTERNOON AND EARLY EVENING HOURS. NO OTHER HAZARDOUS
WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 28, 6:27 AM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
627 AM CDT SUN MAY 28 2006

TXZ229-281230-
LA SALLE-
627 AM CDT SUN MAY 28 2006

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...

AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF COTULLA...MOVING NORTHEAST AT 15
MPH.  HAIL JUST BELOW THE SIZE OF PENNIES IS EXPECTED WITH THIS
STORM...ALONG WITH WINDS OF 45 MPH. THIS STORM WILL MAINLY REMAIN
OVER RURAL AREAS.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:39 AM CDTFlash Flood WarningCRPBee2 hr
May 28, 8:46 AM CDTSevere Thunderstorm WarningCRPDuval59 min
May 28, 9:16 AM CDTFlash Flood WarningCRPGoliad, Victoria119 min
May 28, 9:26 AM CDTTornado WarningCRPDuval, Jim Wells49 min
May 28, 9:36 AM CDTSevere Thunderstorm WarningCRPSan Patricio24 min
May 28, 9:43 AM CDTSpecial Marine WarningCRP2 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.